More than I imagined

icanbeatthis
icanbeatthis Member Posts: 2 Member
edited January 28 in Prostate Cancer #1

I don’t know if it’s the hormone therapy or my physically demanding job or radiation treatment but after week one 5 treatments I am a little overwhelmed

Comments

  • Oldernow
    Oldernow Member Posts: 24 Member

    Hang in there icanbeatthis -

    I had a lot of fatigue during my radiation last year. I found myself emotionally and physically drained. I quickly regained a better attitude after the radiation was completed.

    Hormone therapy is just the icing on the cake. I have had two 6 month Lupron injections with the third (and last) scheduled for early April. It drops your testosterone to a very low levels to starve out any remaining cancer. I started a thread here to see if anyone else is having the debilitating Lupron side effects I have been having. It has had very little response. My muscle tone has deteriorated so much that I have been having major joint problems. Knees, hips, neck and fingers - everything aches. I have had to resort to physical therapy to keep moving. I'll be so happy when this medication is out of my system and I can regain my manhood and some normal muscle strength.

    It's a struggle but in the long run I hope it kicks cancer's butt. My PSA went from a pre radiation level of 20 to <.03 (considered undetectable). The downside is that the Lupron reduced my testosterone lever from a fairly normal 550 to less than 12. At my age (76) it could take years for the testosterone to recover to normal levels (if it ever does). My radiation oncologist said I may need testosterone replacement therapy to get it back to normal. Seems ridiculous - they take it away for 18 months to kill the cancer but then it is suddenly OK to pump it back up.

    Best of luck on your journey...

  • Old Salt
    Old Salt Member Posts: 1,258 Member

    Yes, it can be quite demanding, but you will get through it. I imagine you are getting daily IMRT; what kind of 'hormone' treatment was prescribed?

    Hang in there!